Alert archive / Illinois / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 182, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Sep 13, 2005, 11:17 PM CDT for Logan County, Illinois. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 13, 2005, 11:17 PM CDT (04:17 UTC)
- Expired
- Sep 14, 2005, 12:00 AM CDT
- In force
- 43 min
- Issued by
- NWS Lincoln, IL
- Area
- Counties, with a storm outline in the text
County Logan County, IL
The radar
The Lincoln radar (KILX), 7 km from the middle of the area, began a volume at 04:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 4.3 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 307 J/kg
- Mixed-layer CIN
- -208 J/kg
- Mixed-layer LCL
- 1728 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KILX 140418 SVRILX ILC107-140500- /O.NEW.KILX.SV.W.0182.050914T0417Z-050914T0500Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LINCOLN IL 1117 PM CDT TUE SEP 13 2005 THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL LOGAN COUNTY IN CENTRAL ILLINOIS * UNTIL MIDNIGHT CDT * AT 1113 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 14 MILES NORTHWEST OF ELKHART...OR ABOUT NEAR MASON CITY...AND WAS MOVING EAST AT 25 MPH. * LOCATIONS IMPACTED INCLUDE... ELKHART HARTSBURG LINCOLN BEASON CHESTNUT MOUNT PULASKI ATLANTA OTHER LOCATIONS IN THE WARNING INCLUDE...BROADWELL AND LAWNDALE. REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 4027 8959 4002 8957 3998 8917 4026 8919 $$ SMITH
2 follow-up statements
000 WWUS53 KILX 140443 SVSILX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 1143 PM CDT TUE SEP 13 2005 ILC107-140500- /O.CON.KILX.SV.W.0182.000000T0000Z-050914T0500Z/ LOGAN- 1143 PM CDT TUE SEP 13 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL MIDNIGHT CDT FOR CENTRAL LOGAN COUNTY... AT 1138 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS OF UP TO 60 MPH. THIS STORM WAS LOCATED 6 MILES WEST OF LINCOLN...MOVING EAST AT 25 MPH. PEOPLE NEAR THESE LOCATIONS ARE STILL THREATENED... LINCOLN. BEASON. ATLANTA. CHESTNUT. MOUNT PULASKI. REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 4027 8959 4002 8957 3998 8917 4026 8919 $$ SMITH
000 WWUS53 KILX 140500 SVSILX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 1159 PM CDT TUE SEP 13 2005 ILC107-140509- /O.EXP.KILX.SV.W.0182.000000T0000Z-050914T0500Z/ LOGAN- 1159 PM CDT TUE SEP 13 2005 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL LOGAN COUNTY EXPIRED AT MIDNIGHT CDT... AT 1159 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORM THAT HAD PROMPTED THE WARNING HAD WEAKENED... THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE. LAT...LON 4027 8959 4002 8957 3998 8917 4026 8919 $$ SMITH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 13, 8:30 PM CDT, 2 hours 47 minutes earlier.
Area forecast discussion, Sep 13, 8:30 PM CDT, 2 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 830 PM CDT TUE SEP 13 2005 .DISCUSSION...MAKING SOME MINOR WORDING CHANGES TO GOING FCST WITH FIRST ROUND OF CONVECTION MAKING IT INTO SOUTHEAST ILLINOIS BEFORE DISSIPATING. NEXT ROUND OF STORMS INCREASING IN COVERAGE ACRS WRN IL AND TRACKING EWD. MSAS SHOWING BEST CONVERGENCE AND LI GRADIENT RIGHT ALONG COLD FRONT...WHICH AT 01Z WAS LOCATED FROM NEAR DUBUQUE SWWD THROUGH CEDAR RAPIDS TO WEST OF KIRKSVILLE. LAPS CAPES IN THE 2500-3000 J/KG RANGE OUT BY THE MISSISSIPPI VALLEY AND THEN REALLY TAILS OFF AS YOU HEAD EAST INTO CNTRL IL. 00Z ILX SOUNDING NOT REAL IMPRESSIVE WITH FAIRLY DRY LOW LAYER. CONVECTION SEEMS TO GET INTO THE WRN THIRD OF OUR AREA AND THEN DISSIPATE AS IT TRACKS INTO A MORE STABLE AIR MASS. STILL SOME HAILERS AND ISOLD WIND GUSTS WITH THE STORMS ACRS OUR WEST THIS EVENING AND THEN THE CONVECTION SHOULD EDGE INTO OUR EAST OVERNIGHT. OTHER THAN THE WORDING ADJUSTMENTS TO THE FIRST PERIOD...REST OF FCST LOOKS FINE. .PREV DISCUSSION... GFS AND NAM REMAIN SIMILAR IN TIMING OF THIS FRONT COMING THROUGH THE AREA TONIGHT AND LOCATION OF FRONT AFTER IT PUSHES THROUGH THE AREA AND SOUTH OF THE STATE INTO THE OH RVR VLY. SINCE THIS FRONT AND PCPN IS THE MAIN CONCERN THIS PACKAGE IN THE SHORT TERM...WILL FOLLOW A BLEND OF THE MODELS. FURTHER OUT...A BLEND OF THE GFS/ECMWF/UKMET WILL BE FOLLOWED SINCE THEY RESEMBLE THE ENSEMBLE SOLUTION FROM THIS MORNING. SHORT TERM...TONIGHT THROUGH FRIDAY... AT 19Z...SFC FRONT EXTENDS FROM WI INTO IA...NWRN MO AND BACK INTO KS. STORMS HAVE DEVELOPED OUT AHEAD OF THE FRONT AND WILL CONTINUE TO PUSH INTO THE AREA DURING THE EVENING AND OVERNIGHT HOURS. INITIAL LINE MOVING INTO WESTERN IL AT THE MOMENT...BUT EXPECT ADDITIONAL DEVELOPMENT LATER AS THE FRONT MOVES INTO THE AREA DURING THE NIGHT. THEREFORE...HAVE INCREASED POPS TO LIKELY FOR THIS EVENING AND OVERNIGHT. MDLS BRING FRONT THROUGH MOST OF AREA BY MORNING SO HAVE TAPERED PCPN DOWN TO SLIGHT CHANCE IN THE NORTH FOR THE MORNING AND CHANCE IN THE CENTRAL AND SOUTHEAST. WILL CONTINUE TO TAPER DOWN TO CHANCE IN THE SOUTHEAST ONLY FOR TOM AFTERNOON. MDLS CONTINUE TO BRING A WAVE ALONG THE FRONT TOMORROW NIGHT AND THURSDAY WHICH WILL PUSH THE FRONT FURTHER SOUTH BY THE END OF THE WEEK. THEREFORE HAVE KEPT CHC POPS IN THE SOUTHEAST FOR TOM NIGHT AND THUR TO ACCOUNT FOR THIS. AFTER THE FRONT MOVES THROUGH...DRIER AND COOLER AIR WILL MOVE INTO THE AREA AS CANADIAN HIGH PRSS BUILDS INTO THE REGION. TEMPS WILL BE COOLER FOR THE REMAINDER OF THE WEEK WITH THIS HI PRSS AND HAVE GONE A DEG OR TWO ABOVE GUIDANCE FOR THIS...ESPECIALLY DURING THE DAY. LONG TERM...SATURDAY THROUGH TUESDAY... SOUTHWESTERLY FLOW WILL DOMINATE THE REGION OVER THE WEEKEND AND INTO NEXT WEEK. ALONG WITH THIS...THERE COULD BE SOME WEAK WAVES MOVING UP THROUGH THE FLOW THAT COULD BRING SOME PCPN TO THE AREA. HOWEVER THERE IS SOME UNCERTAINTY AS TO WHEN...IF AT ALL...THIS WILL AFFECT OUR AREA. THEREFORE WILL KEEP CHC POPS IN FOR SAT NIGHT AND SUNDAY NIGHT...AND THEN SLIGHT CHANCE IN THE REMAINDER OF SOME OF THE PERIODS IN THE EXTENDED. WITH THE SOUTHWESTERLY FLOW...WARMER TEMPS WILL RETURN WITH 850 DEWPOINTS REACHING BACK TO +17 TO +19C BY THE FIRST PART OF NEXT WEEK. HOWEVER...WITH THE POSSIBILITY OF SOME PCPN AND CLOUD COVER...HAVE TEMPERED THIS WARM UP A BIT. STILL WENT ABOVE NORMAL TEMPS FOR MID SEPT. && .ILX WATCHES/WARNINGS/ADVISORIES... IL...NONE. SMITH/AUTEN
Hazardous weather outlook, Sep 13, 11:37 AM CDT, 11 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 1137 AM CDT TUE SEP 13 2005 ILZ027>031-036>038-040-041-141200- KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN- SCHUYLER-MASON- 1137 AM CDT TUE SEP 13 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT A COLD FRONT AND UPPER LEVEL DISTURBANCE WILL APPROACH THE REGION BY LATE TODAY AND MOVE THROUGH BY LATE TONIGHT. THERE WILL BE A CHANCE OF THUNDERSTORMS ALONG AND AHEAD OF THE FRONT THIS AFTERNOON AND TONIGHT. A FEW OF THE STORMS THAT DEVELOP MAY BECOME SEVERE. THE PRIMARY SEVERE WEATHER THREAT WILL BE DAMAGING WIND GUSTS. THE SEVERE WEATHER THREAT WILL BE HIGHEST BETWEEN 4 PM AND 8 PM. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A DISTURBANCE WILL PASS THROUGH THE REGION LATE SATURDAY INTO SUNDAY...BRINGING A CHANCE OF THUNDERSTORMS WITH IT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND EVENING...MAINLY BETWEEN 4 PM AND 8 PM. ILZ042>057-061-141200- LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS-MENARD-SCOTT-MORGAN- SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS-COLES-EDGAR-SHELBY- 1137 AM CDT TUE SEP 13 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS AND EAST CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT A COLD FRONT AND UPPER LEVEL DISTURBANCE WILL MOVE THROUGH THE REGION TONIGHT AND EXIT TO THE SOUTH AND EAST BY MORNING. THERE WILL BE A CHANCE OF THUNDERSTORMS ALONG AND AHEAD OF THE FRONT TONIGHT. A FEW OF THE STORMS THAT DEVELOP MAY BECOME SEVERE. THE PRIMARY SEVERE WEATHER THREAT WILL BE DAMAGING WIND GUSTS. THE SEVERE WEATHER THREAT WILL BE HIGHEST BETWEEN 6 PM AND 10 PM. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE THREAT OF THUNDERSTORMS WILL PERSIST INTO EARLY WEDNESDAY... LINGERING UNTIL THE FRONT SAGS FURTHER SOUTH AND EAST OF THE REGION. ANY REMAINING STORMS ARE NOT EXPECTED TO BECOME SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING...MAINLY BETWEEN 6 PM AND 10 PM. ILZ062-063-066>068-071>073-141200- CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD-CLAY-RICHLAND-LAWRENCE- 1137 AM CDT TUE SEP 13 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ILLINOIS AND EAST CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT A COLD FRONT AND UPPER LEVEL DISTURBANCE WILL MOVE INTO THE REGION BY LATE TONIGHT...BRINGING A CHANCE OF THUNDERSTORMS WITH IT. ANY THUNDERSTORMS ARE NOT EXPECTED TO BECOME SEVERE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE COLD FRONT IS EXPECTED TO STALL OUT TO THE SOUTH OF THE REGION THROUGH THURSDAY. THUNDERSTORM CHANCES WILL PERSIST THROUGH THURSDAY UNTIL THE FRONT PUSHES WELL SOUTH AND EAST OF THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. HARDIMAN
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 13, 8:43 PM CDT | Severe Thunderstorm Warning | ILX | Schuyler | 45 min |
| Sep 13, 9:48 PM CDT | Severe Thunderstorm Warning | ILX | Morgan, Scott | 57 min |
| Sep 13, 10:56 PM CDT | Severe Thunderstorm Warning | ILX | Mason | 42 min |
| Sep 13, 11:05 PM CDT | Severe Thunderstorm Warning | ILX | Menard | 45 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.